Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 11, 2018, 2:44 AM PDT for Nye County, Nevada. It took effect at May 11, 2018, 1:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 2:44 AM PDT (09:44 UTC)
- In effect from
- May 11, 2018, 1:00 PM PDT
- Expired
- May 11, 2018, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4392 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS75 KLKN 110944 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 244 AM PDT Fri May 11 2018 NVZ040-111745- /O.NEW.KLKN.WI.Y.0015.180511T2000Z-180512T0500Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 244 AM PDT Fri May 11 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory, which is in effect from 1 PM this afternoon until 10 PM PDT this evening. * TIMING...The strongest winds are expected late this afternoon and early this evening. * WINDS...Northwest to north winds of 30 to 40 mph with gusts of 45 to to near 60 mph with areas of blowing dust. * IMPACTS...Strong north winds can make travel difficult especially along east to west oriented routes and where visibility is reduced by areas of blowing dust. Loose outdoor objects may also be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and slow down in areas of blowing dust and where cross winds are present. && $$
2 follow-up statements
626 WWUS75 KLKN 112048 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 148 PM PDT Fri May 11 2018 NVZ040-120500- /O.CON.KLKN.WI.Y.0015.000000T0000Z-180512T0500Z/ Northwestern Nye County- 148 PM PDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...The strong winds will continue into this evening. * WINDS...Northwest to north winds of 30 to 40 mph with gusts of 45 to to near 60 mph with areas of blowing dust. * IMPACTS...Strong north winds can make travel difficult especially along east to west oriented routes and where visibility is reduced by areas of blowing dust. Loose outdoor objects may also be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and slow down in areas of blowing dust and where cross winds are present. && $$
807 WWUS75 KLKN 120433 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 933 PM PDT Fri May 11 2018 NVZ040-120545- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-180512T0500Z/ Northwestern Nye County- 933 PM PDT Fri May 11 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds have decreased below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 2:59 PM PDT, 11 hours 45 minutes earlier.
Area forecast discussion, May 10, 2:59 PM PDT, 11 hours 45 minutes before
Area Forecast Discussion National Weather Service Elko NV 259 PM PDT Thu May 10 2018 .SYNOPSIS...As low pressure approaches, temperatures will be markedly cooler on Friday. This next low pressure system will bring a lengthy period of unsettled weather that is expected to bring periods of rainfall to northern and eastern Nevada this weekend along with some thunderstorms, and a little snow on some of the mountain passes. && .SHORT TERM...Tonight through Saturday. Model agreement is good for the short term period. Low pressure moving in from the north is starting to impact temperatures. It was close to noon before temperature got to 70 degrees at Elko and seems to be maxing out around 75 degrees. Cumulus build-ups became noticeable around 10 am over northern Elko County and a tight cluster of lightning broke out in the extreme northeast corner of Elko about 230 pm. There could be some precipitation from a few thunderstorms over Elko County this afternoon and evening. This incoming low pressure system will bring unsettled weather through the weekend. Impacts in the short term will be mainly the change in the weather since snow levels will be dipping Friday night and early Saturday as temperatures go from above- normal to below-normal. This evening. Still mainly dry conditions will be the rule as a low pressure system slides in from the north. A few thunderstorms will be possible across northern Elko County and some showers could result from the convection. Low temperatures will dip into the 30s. Friday through Saturday. The low pressure system on our doorstep will be evolving over Elko County. Chances for precipitation will be increasing each period. Low pressure will drop down from Idaho and central low pressure will move over northern Elko County Friday then subsequently linger near the UT/NV/ID juncture through Saturday. While most of the precipitation is expected to wrap around the low center from Utah to Idaho, showers and thunderstorms are expected to pop up across most of northern Nevada. Indications are that there will be waves of precipitation as the low meanders across northeast Nevada, resulting in periodic half-inch rainfall events for any given area. Most areas north of highway 50 have potential for some lightning activity however there could be some strikes south of highway 50 as well. Snow levels will be lowest on the approach of the low pressure center, meaning Friday through early Saturday snow levels will possible lower to about 6000 feet. Some of the highway overpasses, especially in Elko County could have some light snow accumulation. High temperatures will generally rise into the 50s. Low temperatures will be in the 30s. .LONG TERM...Saturday night through next Thursday. All models continue to show an upper level system sitting atop northern Nevada through the mid-week portion next week. This will result in below normal temperatures over much of the area along with daily occurrences of showers and thunderstorms, along with the possibility of high level snow showers. Highs will be in the upper 50s to low 60s on Sunday with slow increases in high temperatures to the upper 60s to low 70s by mid-week. Lows will be in the 30s and 40s through the same period. Winds will remain light. The system will exit the area Wednesday with a possible brief break late Wednesday and early Thursday but another system will be waiting in the wings Thursday to affect the area. Afternoon highs will be in the mid to upper 70s with lows in the 30s and 40s. && .AVIATION...Look for VFR conditions expected through the next 12-18 hours. After that time frame, a cold front will push through northeastern Nevada, bringing isolated -SHRA to the EKO and ELY terminals. Breezy to windy conditions are expected Friday with the strongest winds at KTPH during the afternoon and evening. BLDU is also possible but confidence is too low to put in the forecast at this time. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/86/86
Hazardous weather outlook, May 10, 3:55 PM PDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 355 PM PDT Thu May 10 2018 NVZ030-031-033>041-112300- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 355 PM PDT Thu May 10 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight. Evening thunderstorms and overnight rain showers will pop up over northeast Nevada, producing light amounts, but possibly gusty winds and some minor blowing dust. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A moderately strong late spring storm system will impact the region starting Friday, with increasing chances for rain showers and thunderstorms through Saturday. Much colder air will invade the state Saturday, and snow levels will drop to around 6000 feet in northern Nevada, and to lower than 6500 feet in central and eastern Nevada. This will bring snow to the summits and passes, and possibly to many valley floors. Accumulations should be light in well traveled areas, but will still be a major change from the very warm and dry weather of late. Mountain tops could pick up nearly one foot of fresh snow. Some travel issues are possible so just be aware. Never take spring weather for granted in the Great Basin. After Sunday, the weather stays a bit stormy but warms up slowly. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:46 PM PDT | Winter Weather Advisory | LKN | White Pine | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.